Still messed up 5 years after contraceptives

Hi Wray, so my progesterone cream arrived today. I'm not sure how much to use or when to use it as I've heard numerous different suggestions. I'm 28 and had irregular periods painful periods since puberty.

5 years ago I got married and went on contraceptives which really made my life horrible I ballooned and messed up my hormones worse than before. Needless to say I wasn't on it longer than 6 months. Since then I've managed to lose most of the weight except around my midsection which I don't remember being such a difficult area. I have a very small frame and when I'm consistent with exercise and diet I lose inches quickly everywhere except around my middle.

I have done a hormone saliva panel about 3 years ago and I was considered estrogen dominant and adrenally exhausted. I have been on vitex and yam cream but neither have really shown any real changes and as soon as I go off of them my symptoms seem worse than before. I'm now not taking anything and my last few cycles have been as long as 52 days. I'm now a little apprehensive about using progesterone cream as I've read it can cause weight gain and adverse side effects while adjusting. I'm leaving for a beach vacation in 3 weeks and not sure if I should start the cream now or wait until I'm home? I don't want to ruin my vacation.

Please let me know how much cream to use, when to use it and your thoughts. Also can I use progesterone cream as a face cream? Thanks.

Comments for Still messed up 5 years after contraceptives

Click here to add your own comments

Nov 22, 2011
Still messed up 5 years after contraceptives
by: Wray

Hi there All drug based Contraceptives have the potential to cause harm. I'm relieved you've come off them. Agnus castus does have some benefit, it lowers prolactin levels if too high, see here, here, here, here, here and here. although progesterone does too, see here, here, here, here, here,
here, here here and here. High prolactin does upset the cycle, it's also an inflammatory hormone, as is oestrogen. Progesterone is an anti-inflammatory, so helps cramping, it's best to rub it all over the affected area. Oestrogen causes weight gain, not progesterone. The women who have experienced it have all used far too low an amount of progesterone. This stimulates oestrogen, I recommend 100-200mg/day progesterone to overcome this effect. We have more info on our Oestrogen Dominance page. I'm running out of space so will start a new comment below. Take care Wray

Nov 22, 2011
Still messed up 5 years after contraceptives
by: Wray

Hi there It appears your testosterone could be too high, this also upsets the cycle, plus causing abdominal weight gain, see here and here. As your cycle is too long, I suggest you use progesterone daily for 2-3 months, through your period too. This will ensure you have sufficient to overcome the excess oestrogen. Once you feel stable it's easy enough to regulate your cycle, see our page How to use progesterone cream. I would suggest you only start once back home, the initial phase can be a bit 'bumpy'! It's impossible to tell you how much to use, it varies between all of us, but symptoms are the best guide. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...